Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Undergone urology operations for Pelvic lipamatosis and Augmentation cystoplasty. Noticed creatinine level is 4.1. What to do?

User rating for this question
Answered by

Practicing since : 1996
Answered : 258 Questions
Hello doctor,I earlier consulted you regardingmy Hypertension in June2013,I am a Stage4 kidney patient and I had undergone urology operations in 2008 &2009 for Pelvic lipamatosis and Augmentation cystoplasty(urinary bladder augmentation)respectively.Now,my creatinine level is 4.1 and most of the time I am on a pipe(indw),elling catheter) or for brief periods of time on CIC(self catheterisation) to avoid /minimise infections possibililty(viz.frequent infections of E.coli) I had been visiting a local nephrologist regularly earlier and he had prescribed DYTOR, LOSAR ,CINOD(clinidipine)tablets to me but though BP is somewhat under control now, SWELLING in feet and legs has started.. Then I went to another local nephrologist for opinion and he prescribed Thyronorm 25,SOBISIS(500mg thrice) and Febuxostat40mg once, for reducing swelling and forBlood pressure ProlometXL50 (Twice) now my pulse rate has fallen to 51 and BP is also not steady, My recent Lab tests indicate : 24hrs creatininine clearance 12ml/min and 24 hrs urinary protein 1534mg, Serum creatinine 4.1 , Potassium 5.3 and Sodium 142. Kindly reassess the entire medication for me and suggest appropriate medicinies/dosages for me .My goal is 1)To reduce S.Creatinine 2)To control BP and 3) To reducre swelling of my legs and feet.An early reply is solicited. Also,if I require Dialysis in future, for how long it may be possible to postpone the same?
Posted Sun, 29 Sep 2013 in Kidney Conditions
Answered by Dr. Ravi Bansal 1 hour later
Brief Answer:
these steps may help you

Detailed Answer:

the goal of treatment which you should understand are--

BP as close to 130/80 as possible.

Decrease incidence of urine infection- by proper technique of CIC, Surveillance for infection by repeated urine routine every month to see for pus cells and early treatment of any urine infection.

Dialysis is needed if you have breathing trouble, poor appetite, worsening serum creatinine, or high potassium levels.

1)To reduce S.Creatinine . stoping losar may reduce creatinine. control BP and any infection. with this creatinine will come down to best possible, which in your case may be between 3 to 4.

2)To control BP . you are on losar, clinidepine and prolomet . Prolomet can reduce heart rate , if < 60 you need to stop it or at least reduce dose under supervision of your doctor. Clinidepine is good can go upto 10mg two times a day. losar may not be a good choice for you and may have to be done away with. now what you can add to control BP is prazocin XL (minipressXL) or Clonidine ( arkaminine) in your treatment and increase there doses slowly till your bp is 130/80. all this has to be done under monitoring of your doctor.

3)To reduce swelling of my legs and feet.- Dytor is the only tablet in your treatment which will reduce swelling. you can increase upto 40 mg twice a day under guidance of your doctor. but also decrease your fluid intake ( water tea and other liquids) to less than 1 litre /day. So in you take less and more comes out swelling will go away. decrease salt in diet.

hope this answers all your questions .
best wishes.
Above answer was peer-reviewed by
Follow-up: Undergone urology operations for Pelvic lipamatosis and Augmentation cystoplasty. Noticed creatinine level is 4.1. What to do? 7 hours later
Sir, my doctor told that Losar will help in reducing urinary protein (1534mg at present); Is there any alternative drug to losar for urinary protein regulation? (in case Losar is stopped).Also, I want to know why Sobisis(500mg) and Febutaz 40mg tablets are prescribed by the other doctor and whether they are really necessary alongwith my BP treatment? If so, for how long period of time they are required to be taken? Also, I had initially started on Prazosin(RenopressXL5mg) but once I fell unconscious and hence discontinued the same and the doctor then suggested ProlometXL50 twice a day.Now, can I once again start PRAZOSINXL on a minimum dose of 2.5 mg ?
Answered by Dr. Ravi Bansal 15 hours later
Brief Answer:
queries answered

Detailed Answer:

Your doctor is right. losar will reduce proteinuria. so we have to balance the effect and side effect. if your creatinine has been rising in last 2 months ,say it was 3.0 a month or 2 back and now came 3.5 and then 4.0 , so it is not stable and increasing in that situation you have to stop losar. but if creat was 4.0 6 month back and now also 4.0 you can continue it. but you have to see creatinine every month if it further increases you have to stop losar anyway.

Proteinuria is not too much, so don't worry.

Sobisis is sodium bicarbonate. need can be established by doing ABG test and see bicarbonate level- if less than 22 sobisis to be given - no relation to BP.
febutaz is for uric acid control. see blood level and decide no relation to BP.

Actually if bp is high and we have to start minipress 2.5 mg can be started under guidance of your doctor. with bp monitoring.

In the end i would say that clinical judgement of the treating doctor is most important in prescribing the treatment to the patient.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor